Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Raised patches of hives on hands, arms and legs. Suggested benadryl, clariton, cortizone. Can the new carpet cause itching?

My son has had patches of raised hives on his hands, arms, and legs for 9 days now and they are not going away. We went to the doctor monday and she said to give him benadryl and clariton and apply cortizone cream. We have done all this and nothing seems to be working. the only thing we can think of that may have irritated him is that we moved recently to a place that just had new carpet put in and there may be something on the carpet that isn t agreeing with him and there isn t much I can do about that. What else can I do?
Asked On : Sat, 28 Jul 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Allergies can be provoked by dust mites, environmental allergens like pollen or animal fur, foods, medications , chemicals, mold.

If you have not altered his diet , detergent, soaps or creams then it is likely that if there is something new in his environment that it is the reason for the rash.

If it is the carpet it would be the dust in the carpet or its fibers. If it is the dust and the landlord is unwilling to remove it then it would have to be regularly cleaned each day. IF it is the fiber that would be difficult.

YOu can consider allergy testing to determine what specifically is causing his reaction. This can be done as a blood test or skin testing.

I hope this helps
Answered: Fri, 31 May 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor